Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 5, NWS Jacksonville, FL

January 30, 2021

NWS Jacksonville, FL issued this small craft advisory at Jan 30, 2021, 3:01 PM EST. It took effect at Jan 30, 2021, 7:00 PM EST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2021, 3:01 PM EST (20:01 UTC)
In effect from
Jan 30, 2021, 7:00 PM EST
Expired
Feb 1, 2021, 2:59 PM EST
In force
44 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

079 
WHUS72 KJAX 302001
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
301 PM EST Sat Jan 30 2021

AMZ470-472-474-311000-
/O.NEW.KJAX.SC.Y.0005.210131T0000Z-210203T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
301 PM EST Sat Jan 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EST WEDNESDAY...

* WHAT...Southeast winds increasing to 20 knots tonight...
  becoming south to southwest 20 to 25 knots Sunday...and west to
  northwest Monday through Tuesday. Occasional Gale force gusts 
  possible. Seas building to 6 to 9 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 7 PM this evening to 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-311000-
/O.NEW.KJAX.SC.Y.0005.210131T1400Z-210202T2100Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
301 PM EST Sat Jan 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 4 PM EST
TUESDAY...

* WHAT...South winds increasing to 20 knots Sunday... becoming
  southwest Sunday night...and west to northwest at 20 to 25 knots
  Monday through Tuesday. Seas 4 to 6 feet. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...From 9 AM Sunday to 4 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
017 
WHUS72 KJAX 310600
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
100 AM EST Sun Jan 31 2021

AMZ470-472-474-312100-
/O.CON.KJAX.SC.Y.0005.000000T0000Z-210203T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
100 AM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WHAT...South to southwest winds 20 to 25 knots become west
  northwest around 25 knots with a few gusts to gale force Monday
  and Tuesday. Seas 6 to 10 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-452-454-312100-
/O.CON.KJAX.SC.Y.0005.210131T1400Z-210202T2100Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
100 AM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 4 PM EST TUESDAY...

* WHAT...South winds 15 to 25 kt today, becoming southwest 
  tonight and west northwest on Monday.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...From 9 AM this morning to 4 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
952 
WHUS72 KJAX 311947
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
247 PM EST Sun Jan 31 2021

AMZ470-472-474-011000-
/O.EXT.KJAX.SC.Y.0005.000000T0000Z-210201T1700Z/
/O.NEW.KJAX.GL.A.0001.210201T1700Z-210202T2000Z/
/O.NEW.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
247 PM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 4 AM EST
WEDNESDAY...

* WHAT...Southwest winds 20 to 25 knots...shifting to the west 
  after midnight at 25 to 30 knots. Northwest 25 to 30 knots with 
  occasional Gale Force gusts Monday through Tuesday. Seas 7 to 10
  ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 3 PM Tuesday to 4 AM 
  EST Wednesday. For the Small Craft Advisory, until noon EST 
  Monday. For the Gale Watch, from Monday afternoon through 
  Tuesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ450-452-454-011000-
/O.EXT.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
247 PM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST TUESDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt...
  shifting to the west after midnight. Northwest winds 20 to 25 knots
  with gusts to 30 knots Monday through Tuesday. Seas 4 to 7 
  feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 3 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
764 
WHUS72 KJAX 010629
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
129 AM EST Mon Feb 1 2021

AMZ470-472-474-011800-
/O.EXT.KJAX.SC.Y.0005.000000T0000Z-210201T2000Z/
/O.UPG.KJAX.GL.A.0001.210201T1700Z-210202T2000Z/
/O.NEW.KJAX.GL.W.0002.210201T2000Z-210202T2000Z/
/O.CON.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
129 AM EST Mon Feb 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM EST
TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO
4 AM EST WEDNESDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 10 ft expected. For the first 
  Small Craft Advisory, west winds 20 to 30 kt with gusts up to 
  40 kt and seas 7 to 10 ft. For the second Small Craft 
  Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt 
  and seas 5 to 8 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM 
  EST Tuesday. For the Small Craft Advisory, until 3 PM EST this 
  afternoon. For the Small Craft Advisory, from 3 PM Tuesday to 
  4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-011800-
/O.CON.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
129 AM EST Mon Feb 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
TUESDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 3 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
116 
WHUS72 KJAX 011959
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
259 PM EST Mon Feb 1 2021

AMZ470-472-474-021000-
/O.CAN.KJAX.SC.Y.0005.000000T0000Z-210201T2000Z/
/O.EXT.KJAX.GL.W.0002.210201T2000Z-210203T0900Z/
/O.CAN.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/
/O.NEW.KJAX.SC.Y.0007.210203T0900Z-210203T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
259 PM EST Mon Feb 1 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST
WEDNESDAY...

* WHAT...Northwest winds 25 to 30 knots with frequent gusts to
40 knots. Seas up to 9 to 12 feet. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the 
  Small Craft Advisory, from 4 AM to 11 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-021000-
/O.CAN.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/
/O.NEW.KJAX.SC.Y.0007.210201T2000Z-210203T1300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
259 PM EST Mon Feb 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 knots with occasional gusts to
  35 knots. Seas 5 to 7 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 8 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 12:22 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Jan 30, 12:22 PM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1222 PM EST Sat Jan 30 2021

.AVIATION...
[Through 18Z Sunday]

VFR conds will hold through the period as mainly mid and high
clouds will slowly increase and thicken through the period. A mid
level cloud deck is expected to form in the 4000-5000 ft range
this evening as southerly flow overrides the easterly flow at this
level so have added this to all TAF sites as a BKN040 CIG for now
as all indications is that it will remain VFR through the night
and this cloud cover and S-SW sfc winds at 4-6 knots will prevent
any significant fog formation. Southerly winds will increase ahead
of approaching frontal boundary in the 14-15z time frame at 13-15
knots with gusts of 23-25 knots through 18z. For now the only TAF
site with a threat of a shower before 18z is SSI, so have added
VCSH in the 15-18z time frame.

&&

.PREV DISCUSSION [758 AM EST]...

.NEAR TERM [Through Tonight]...

An upper trough was moving eastward from the Desert Southwest
towards the Texas Panhandle early this morning. Northwesterly
flow aloft this morning will become westerly as the shortwave
trough moves across the southern Plains and into Missouri by this
evening. At the surface, high pressure over the Ohio Valley and
Mid Atlantic states this morning will shift eastward to the coast
of the Mid Atlantic as surface low pressure develops and deepens
over the southern Plains. High pressure will then shift into the
western Atlantic tonight, as the area of low pressure weakens and
moves towards southern Illinois.

A weak coastal trough will move inland this afternoon, and low
level moisture and cumulus clouds will increase. Temperatures will
rebound today into the lower 60s across interior southeast
Georgia, and the mid 60s to around 70 degrees across northeast
Florida. As the front moves into the Southeast tonight, a few
showers are possible near daybreak across interior southeast
Georgia. Otherwise, dry conditions will prevail. Temperatures
tonight will be around 15 degrees warmer due to south to
southeasterly low level flow ahead of the front, with overnight
lows in the upper 40s to around 50 across southeast Georgia, and
the low to mid 50s across northeast Florida.

.SHORT TERM [Sunday Through Monday]...

Warm and humid conditions associated with southwesterly flow and
troughing ahead of an advancing cold front will occur on Sunday.
Showers and possible isolated thunderstorms will develop across
the region throughout Sunday, with the frontal boundary having
moved offshore by Monday morning. High pressure ridging along with
the prevailing flow shifting about to become more out of the
northwest will lead to cooler temperatures and dry weather.
Overnight low temperatures are expected to drop down into the mid
to lower 30s for inland areas on Monday.

.LONG TERM [Tuesday Through Saturday]...

Cold temperatures, dry weather, and clear skies will build in on
Tuesday as high pressure settles in over the eastern US.
Possibility for frost and light freeze conditions occurring over
inland areas Tuesday night with midweek seeing the start of a
warming trend as the area of high pressure moves off into the
Atlantic, shifting prevailing flow over the forecast area to
become more out of the south. A trough ahead of an advancing cold
front is currently expected to start moving into the region late
Friday night.

.MARINE...

High pressure will build to the northeast of the region through
tonight. The high will build toward the east Sunday, as a cold
front approaches from the west. The cold front will move southeast
across the coastal waters Sunday night. Small Craft Advisory
conditions are expected ahead of the front on Sunday, and continue
behind the front. On Monday, the region will be between low
pressure to the northeast and high pressure building to the
northwest. The high will continue to build from the west Monday
night through Tuesday, then overhead for Wednesday. The high will
build toward the east Thursday, with a cold front approaching from
the west Friday.

Rip Currents: Moderate risk of rip currents at the beaches through
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  48  67  45  53  34 /  20  90  90   0   0
SSI  54  67  49  57  38 /  10  80 100   0   0
JAX  52  73  50  58  38 /  10  80 100   0   0
SGJ  55  74  52  61  39 /  10  60  90   0   0
GNV  51  74  50  58  35 /   0  80 100   0   0
OCF  51  76  51  61  36 /   0  60 100   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.